Doctor insights on:
Varies, <3 weeks: The side effects of sustiva (efavirenz) (dizziness, vivid dreams, morning grogginess, insomnia) can vary from person to person, but according to studies, it usually goes away within 3 weeks or so. However, everyone is different and I have some patients where it may persist longer. If you are having symptoms which may be related to sustiva (efavirenz), please talk to your primary care provider about this. ...Read more
Varies, <3 weeks: The side effects of sustiva (efavirenz) (dizziness, vivid dreams, morning grogginess, insomnia) can vary from person to person, but according to studies, it usually goes away within 3 weeks or so. However, everyone is different and I have some patients where it may persist longer. If you are having symptoms which may be related to sustiva (efavirenz), please talk to your primary care provider about this. ...Read moreSee 1 more doctor answer
Nevirapine?: No interactions found. (http://www.drugs.com/interactions-check.php?drug_list=1710-0,1034-14582)Get a more detailed answer ›
Yes: Susteva is a stand alone medication and part of a 1 pill 3 drug combination medication called Atripla. It is effective (barring overt mutation) but not one of my favorite regimens. It may cause vivid dream/nightmares and elevated triglycerides. If not taken in Atripla, 2 other active agents must be used with it to be effective. ...Read more
It is not listed...: ...In the package insert as a common side effect, but facial swelling can be a sign of allergic reaction to the drug - particularly if accompanied by fever, a general ill feeling, fatigue, muscle or joint aches, blisters, oral lesions, or eye inflammation. If you have any combination of those, call your doctor right away. ...Read more
I am on turvada and efavirenz stocrin I am hiv+ i start putting weight then normal .. What kind of eating style should I follow with HIV medicines?
Diet: Some weight gain comes from the side effects of the medications you're on. Generic advice would be to cut out foods that deliver high calories such as red meat, carb loaded foods - pasta, breads, sweets, whole milk dairy products, etc. Veggies are 0 calories, fruits contain healthier types of sugar. Use natural sweeteners such as agava, stevia or xylitol. I would refer you to a dietitian too. ...Read more
It's safe: It's safe. Try to find a brand without a lot of fillers. Use sparingly. It's super concentrated and sweet. ...Read more
I'm anemic. But that's not just that. I'm using zidovudina, lamivudina and efavirenz for HIV treatment for about 6 months. What should I do?
Can i take tenofovir+efavirenz even if i'm not infected? Motivation just to protect myself from the virus or incase I have unprotected sex.
Stop: Danger: Yes and no. You absolutely cannot take efavarenz if you are not infected. Uninfected individuals can experience death as a side effect of this medication. Truvada: tenofivir and Emtriva (emtricitabine) combined are often used as prevention medications in high risk situations. ...Read more
I am have been on combivir (lamivudine and zidovudine) & sustiva (efavirenz) since 2008. What are the side effects I should be aware of in the long term?
The doctor prescribed me w/ pantoprazole for hyperacidity can this interact with my ARV? Im taking lamivudine tenofovir and efavirenz for 2yrs now?
Drug Interactions: Yes. You are correct. But, many of us have had to 'bend' the rules to allow our patients some relief. I tell my patients to not take the Effavarenz at the same time as the Pantoprazole and to try to take them at opposite ends of the day. Your doctor will want to verify that your viral load remains undetectable a few weeks into the new medication. The other issue is finding the cause of the acid. ...Read more
I use efavirenz and stocrin truvada (emtricitabine and tenofovir) because of my HIV treatment but can this treatment cause head ache immediate anger mood swings dizzyness i have?
Efavirenz: First, i hope you're not taking both Efavirenz and stocrin, since they're two names for the same drug. Efavirenz can cause mood changes and dizziness. If you didn't have these problems before you started the drug, you should talk to your doctor about a switch. There are plenty of good alternatives. ...Read more
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer